Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Cohen, Frederick R. / Droste, Manfred / Darmon, Henri / Duzaar, Frank / Echterhoff, Siegfried / Gordina, Maria / Neeb, Karl-Hermann / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 30, Issue 5

Issues

Order of the canonical vector bundle over configuration spaces of spheres

Shiquan Ren
  • Corresponding author
  • School of Mathematics and Computer Science, Guangdong Ocean University, 1 Haida Road, Zhanjiang, 524088 P. R. China; and Department of Mathematics, National University of Singapore, 119076 Singapore
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-05-09 | DOI: https://doi.org/10.1515/forum-2018-0046

Abstract

Given a vector bundle, its (stable) order is the smallest positive integer t such that the t-fold self-Whitney sum is (stably) trivial. So far, the order and the stable order of the canonical vector bundle over configuration spaces of Euclidean spaces have been studied in [F. R. Cohen, R. L. Cohen, N. J. Kuhn and J. A. Neisendorfer, Bundles over configuration spaces, Pacific J. Math. 104 1983, 1, 47–54], [F. R. Cohen, M. E. Mahowald and R. J. Milgram, The stable decomposition for the double loop space of a sphere, Algebraic and Geometric Topology (Stanford 1976), Proc. Sympos. Pure Math. 32 Part 2, American Mathematical Society, Providence 1978, 225–228], and [S.-W. Yang, Order of the Canonical Vector Bundle on Cn(k)/Σk, ProQuest LLC, Ann Arbor, 1978]. Moreover, the order and the stable order of the canonical vector bundle over configuration spaces of closed orientable Riemann surfaces with genus greater than or equal to one have been studied in [F. R. Cohen, R. L. Cohen, N. J. Kuhn and J. A. Neisendorfer, Bundles over configuration spaces, Pacific J. Math. 104 1983, 1, 47–54]. In this paper, we mainly study the order and the stable order of the canonical vector bundle over configuration spaces of spheres and disjoint unions of spheres.

Keywords: Vector bundles; configuration spaces; stable homotopy types

MSC 2010: 55R80; 55R10; 55P15; 55P40

References

  • [1]

    J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603–632. CrossrefGoogle Scholar

  • [2]

    J. S. Birman, Braids, Links, and Mapping Class Groups, Ann. of Math. Stud. 82, Princeton University Press, Princeton, 1974. Google Scholar

  • [3]

    C.-F. Bödigheimer, Stable splittings of mapping spaces, Algebraic Topology (Seattle 1985), Lecture Notes in Math. 1286, Springer, Berlin (1987), 174–187. Google Scholar

  • [4]

    C.-F. Bödigheimer, F. Cohen and L. Taylor, On the homology of configuration spaces, Topology 28 (1989), no. 1, 111–123. CrossrefGoogle Scholar

  • [5]

    T. Church, Homological stability for configuration spaces of manifolds, Invent. Math. 188 (2012), no. 2, 465–504. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    F. R. Cohen, R. L. Cohen, N. J. Kuhn and J. A. Neisendorfer, Bundles over configuration spaces, Pacific J. Math. 104 (1983), no. 1, 47–54. CrossrefGoogle Scholar

  • [7]

    F. R. Cohen, R. L. Cohen, B. Mann and R. J. Milgram, Divisors and configurations on a surface, Algebraic Topology (Evanston 1988), Contemp. Math. 96, American Mathematical Society, Providence (1989), 103–108. Google Scholar

  • [8]

    F. R. Cohen, M. E. Mahowald and R. J. Milgram, The stable decomposition for the double loop space of a sphere, Algebraic and Geometric Topology (Stanford 1976), Proc. Sympos. Pure Math. 32 Part 2, American Mathematical Society, Providence (1978), 225–228. Google Scholar

  • [9]

    J. P. May, The Geometry of Iterated Loop Spaces, Lectures Notes in Math. 271, Springer, Berlin, 1972. Google Scholar

  • [10]

    D. McDuff, Configuration spaces of positive and negative particles, Topology 14 (1975), 91–107. CrossrefGoogle Scholar

  • [11]

    F. Napolitano, On the cohomology of configuration spaces on surfaces, J. Lond. Math. Soc. (2) 68 (2003), no. 2, 477–492. CrossrefGoogle Scholar

  • [12]

    O. Randal-Williams, “Topological chiral homology” and configuration spaces of spheres, Morfismos 17 (2013), 57–70. Google Scholar

  • [13]

    P. Salvatore, Configuration spaces on the sphere and higher loop spaces, Math. Z. 248 (2004), no. 3, 527–540. CrossrefGoogle Scholar

  • [14]

    M. B. Sevryuk, Cohomology of projectively compactified complex swallowtails and their complements, Russian Math. Surveys 39 (1984), no. 5, 285–286. CrossrefGoogle Scholar

  • [15]

    P. Silberbush, Order of the identity of the stable summands of Ω2kS2n+1, Pacific J. Math. 166 (1994), no. 1, 99–122. Google Scholar

  • [16]

    J. Wu, On the homology of configuration spaces C((M,M0)×𝐑n;X), Math. Z. 22 (1998), 235–248. Google Scholar

  • [17]

    S.-W. Yang, Order of the Canonical Vector Bundle on Cn(k)/Σk, ProQuest LLC, Ann Arbor, 1978. Google Scholar

  • [18]

    S. W. Yang, Order of the canonical vector bundle on Cn(k)/Σk, Illinois J. Math. 25 (1981), no. 1, 136–146. Google Scholar

About the article


Received: 2018-02-16

Revised: 2018-03-01

Published Online: 2018-05-09

Published in Print: 2018-09-01


Citation Information: Forum Mathematicum, Volume 30, Issue 5, Pages 1265–1277, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2018-0046.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in